Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 336, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2007, 6:57 PM CDT for Keya Paha County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2007, 6:57 PM CDT (23:57 UTC)
- Expired
- Aug 3, 2007, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 3:17 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 032357
SVRLBF
NEC103-040045-
/O.NEW.KLBF.SV.W.0336.070803T2357Z-070804T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT FRI AUG 3 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF SPRINGVIEW...
* UNTIL 745 PM CDT
* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 18
MILES NORTHWEST OF NORTH RIVER TRIAL...OR ABOUT 16 MILES NORTHEAST
OF VALENTINE...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHEAST OF NORTH RIVER TRIAL BY 725 PM CDT...
SPRINGVIEW AND 9 MILES NORTHWEST OF THOMAS CREEK STATE WILDLIFE
MANAGEMENT AREA BY 745 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR NORTHWESTERN NEBRASKA.
LAT...LON 4298 10021 4284 10019 4279 10009 4277 9991
4274 9977 4273 9962 4299 9955
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:41 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 3, 3:41 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT FRI AUG 3 2007 .DISCUSSION... DEEP TROPICAL MOISTURE CONTINUES ACROSS THE FCST AREA THIS AFTN. THE NAM12 INDICATES MOIST CONDITIONS WILL CONTINUE THROUGH MONDAY AND THE GFS SHOWS MOIST CONDITIONS CONTINUING ACROSS THE CNTL PLAINS THROUGH NEXT FRIDAY. NO LESS THAN 5 UPPER LEVEL DISTURBANCES WILL MOVE THROUGH BETWEEN TONIGHT AND NEXT FRIDAY. THE ATMOSPHERE WILL BE MOIST AND THERE IS NO REASON TO COMPLETELY DISCOUNT POPS. THE POP FCST USES A BLEND OF THE NAM12 AND GFS THROUGH MONDAY AND A BLEND OF THE HPC GUIDANCE AND GFS TUESDAY THROUGH FRIDAY. SO THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT...SATURDAY NIGHT...SUNDAY NIGHT...MONDAY NIGHT AND WEDNESDAY NIGHT. THE GFS EVEN SUGGESTS ANOTHER SYSTEM MOVING THROUGH THURSDAY NIGHT BUT LATER FCSTS CAN ADD ADDITIONAL RAIN CHANCES. SEVERE WEATHER CONDITIONS TONIGHT ARE BEST ADDRESSED USING SWOMCD AS TORNADO WATCH 561 IS IN EFFECT UNTIL 04Z. IN THE EXTENDED FORECAST...THE GFS INDICATES THE UPPER LEVEL RIDGE WILL SLOWLY MIGRATE EASTWARD PLACING NEBRASKA IN FAVORABLE UPPER LEVEL WINDS...STEERING CURRENTS AND VERY RICH MOISTURE. THIS IS TYPICAL FOR AUGUST BUT MOISTURE IS UNUSUALLY ABUNDANT THIS YEAR. THE TEMP FORECAST IS THE USUAL BLEND OF NAM12 2M TEMPS...GUIDANCE AND HPC GUIDANCE. A SLIGHT DOWNWARD ADJUSTMENT WAS MADE AS GUIDANCE HAS BEEN TOO WARM THIS SUMMER. MOST HIGHS ARE EXPECTED IN THE UPPER 80S TO LOWER 90S IN THE VERY MOIST ENVIRONMENT. && .AVIATION... MIXED VFR...MVFR AND IFR CONDITIONS THIS EVENING ALONG ALL ROUTES. SEVERE WEATHER POTENTIAL IS GREATEST NORTH WHERE TORNADO WATCH 561 IS IN EFFECT. CONDITIONS DETERIORATE FURTHER AFTER MIDNIGHT AS FOG AND STRATUS FILL IN. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH 561 UNTIL 04Z. && CDC
Hazardous weather outlook, Aug 3, 4:07 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 PM CDT FRI AUG 3 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-042115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 407 PM CDT FRI AUG 3 2007 /307 PM MDT FRI AUG 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA...ESPECIALLY NORTH OF INTERSTATE 80. WARM AND HUMID CONDITIONS WILL REMAIN THROUGH THE EVENING AND WILL HELP TO DESTABILIZE THE ATMOSPHERE THIS EVENING. AS SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THIS SAME AREA...THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. IN ADDITION...A WARM FRONT LOCATED ACROSS THE MIDDLE OF THE STATE WILL HELP TO FOCUS THE THUNDERSTORM DEVELOPMENT. STRONG LOW LEVEL WINDS WILL ALLOW FOR AN INCREASED RISK OF TORNADOES ACROSS NORTH CENTRAL NEBRASKA THROUGH THE EVENING...HOWEVER THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE WITH ANY OF THE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WITH A SURFACE BOUNDARY OSCILLATING NORTH AND SOUTH ON THE CENTRAL AND NORTHERN PLAINS...A FAIRLY ACTIVE PATTERN IS LIKELY TO CONTINUE. ALTHOUGH THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE LOCATION AND COVERAGE...THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY THROUGH THE MIDDLE OF NEXT WEEK. PRESENT INDICATIONS ARE THAT THE NEXT SYSTEM WILL AFFECT SOUTHWEST NEBRASKA SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...NORTH OF A LINE FROM OGALLALA TO NORTH PLATTE TO BARTLETT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Aug 3, 3:23 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 15 NNE ELLSWORTH 42.26N 102.17W
08/03/2007 E1.00 INCH SHERIDAN NE CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS PEA TO QUARTER SIZE HAIL
MIXED WITH HEAVY RAIN BUT VERY LITTLE WIND.
&&
JSWEETLocal storm report, Aug 3, 5:25 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 PM CDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 5 ESE ELLSWORTH 42.03N 102.20W
08/03/2007 E1.75 INCH SHERIDAN NE PUBLIC
HAIL OF VARYING SIZES FROM PEA TO GOLF BALL FELL EAST OF
ELLSWORTH ACCOMPANIED BY HEAVY RAIN THAT REDUCED
VISIBILITY TO LESS THAN 1000 FEET.
&&
JSWEETLocal storm report, Aug 3, 5:36 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 10 NNW HYANNIS 42.13N 101.84W
08/03/2007 E0.88 INCH CHERRY NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:53 PM CDT | Tornado Warning | LBF | Sheridan | 37 min |
| Aug 3, 3:23 PM CDT | Tornado Warning | LBF | Cherry | 37 min |
| Aug 3, 5:00 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 45 min |
| Aug 3, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 18 min |
| Aug 3, 5:46 PM CDT | Tornado Warning | LBF | Cherry | 59 min |
| Aug 3, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 36 min |
| Aug 3, 6:06 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 39 min |
| Aug 3, 6:43 PM CDT | Tornado Warning | LBF | Cherry | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.